Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 1, 2022, 4:53 PM CST for Choctaw County, Oktibbeha County, Winston County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2022, 4:53 PM CST (22:53 UTC)
- Expired
- Jan 1, 2022, 5:45 PM CST
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Choctaw County, MS, Oktibbeha County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 81 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 1, 1:30 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 387 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.3
The text
As transmitted.
844
WUUS54 KJAN 012253
SVRJAN
MSC019-105-159-012345-
/O.NEW.KJAN.SV.W.0002.220101T2253Z-220101T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
453 PM CST Sat Jan 1 2022
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southeastern Choctaw County in central Mississippi...
Southeastern Oktibbeha County in northeastern Mississippi...
Northeastern Winston County in east central Mississippi...
* Until 545 PM CST.
* At 453 PM CST, a severe thunderstorm was located near Louisville,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Betheden around 500 PM CST.
Craig Springs around 510 PM CST.
Longview around 515 PM CST.
Starkville and Oktoc around 520 PM CST.
Sessums around 530 PM CST.
Other locations impacted by this severe thunderstorm include Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CST for central,
northeastern and east central Mississippi.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 800 PM CST for central,
northeastern and east central Mississippi.
&&
LAT...LON 3329 8876 3329 8881 3325 8881 3308 8907
3322 8921 3356 8877 3346 8867 3334 8867
TIME...MOT...LOC 2253Z 232DEG 38KT 3321 8907
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JNE4 follow-up statements
948
WWUS54 KJAN 012257
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
457 PM CST Sat Jan 1 2022
MSC019-012307-
/O.CAN.KJAN.SV.W.0002.000000T0000Z-220101T2345Z/
Choctaw MS-
457 PM CST Sat Jan 1 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHOCTAW COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CST for central,
northeastern and east central Mississippi.
LAT...LON 3329 8876 3329 8881 3325 8881 3310 8904
3320 8914 3320 8911 3328 8911 3329 8909
3330 8909 3356 8877 3346 8867 3334 8867
TIME...MOT...LOC 2257Z 232DEG 38KT 3324 8903
$$
MSC105-159-012345-
/O.CON.KJAN.SV.W.0002.000000T0000Z-220101T2345Z/
Oktibbeha MS-Winston MS-
457 PM CST Sat Jan 1 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR SOUTHEASTERN OKTIBBEHA AND NORTHEASTERN WINSTON COUNTIES...
At 457 PM CST, a severe thunderstorm was located near Betheden, or 8
miles north of Louisville, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Betheden around 500 PM CST.
Craig Springs around 510 PM CST.
Longview around 515 PM CST.
Starkville and Oktoc around 520 PM CST.
Sessums around 525 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CST for central,
northeastern and east central Mississippi.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3329 8876 3329 8881 3325 8881 3310 8904
3320 8914 3320 8911 3328 8911 3329 8909
3330 8909 3356 8877 3346 8867 3334 8867
TIME...MOT...LOC 2257Z 232DEG 38KT 3324 8903
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JNE479
WWUS54 KJAN 012307
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
507 PM CST Sat Jan 1 2022
MSC105-159-012345-
/O.CON.KJAN.SV.W.0002.000000T0000Z-220101T2345Z/
Oktibbeha MS-Winston MS-
507 PM CST Sat Jan 1 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR SOUTHEASTERN OKTIBBEHA AND NORTHEASTERN WINSTON COUNTIES...
At 507 PM CST, a severe thunderstorm was located over Craig Springs,
or 12 miles southwest of Starkville, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Longview around 515 PM CST.
Starkville and Oktoc around 520 PM CST.
Sessums around 525 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CST for central,
northeastern and east central Mississippi.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3329 8876 3329 8881 3325 8881 3314 8898
3330 8909 3356 8877 3346 8867 3334 8867
TIME...MOT...LOC 2307Z 232DEG 38KT 3331 8893
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JNE649
WWUS54 KJAN 012323
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
523 PM CST Sat Jan 1 2022
MSC159-012332-
/O.CAN.KJAN.SV.W.0002.000000T0000Z-220101T2345Z/
Winston MS-
523 PM CST Sat Jan 1 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WINSTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CST for northeastern
Mississippi.
LAT...LON 3329 8876 3329 8886 3340 8894 3354 8875
3346 8867 3334 8867
TIME...MOT...LOC 2322Z 232DEG 38KT 3341 8877
$$
MSC105-012345-
/O.CON.KJAN.SV.W.0002.000000T0000Z-220101T2345Z/
Oktibbeha MS-
523 PM CST Sat Jan 1 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR EASTERN OKTIBBEHA COUNTY...
At 522 PM CST, a severe thunderstorm was located near Sessums, or
near Starkville, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
eastern Oktibbeha County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CST for northeastern
Mississippi.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3329 8876 3329 8886 3340 8894 3354 8875
3346 8867 3334 8867
TIME...MOT...LOC 2322Z 232DEG 38KT 3341 8877
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JNE068
WWUS54 KJAN 012343
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
543 PM CST Sat Jan 1 2022
MSC105-012353-
/O.EXP.KJAN.SV.W.0002.000000T0000Z-220101T2345Z/
Oktibbeha MS-
543 PM CST Sat Jan 1 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OKTIBBEHA COUNTY WILL
EXPIRE AT 545 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 800 PM CST for northeastern
Mississippi.
LAT...LON 3329 8876 3329 8886 3340 8894 3354 8875
3346 8867 3334 8867
TIME...MOT...LOC 2343Z 232DEG 38KT 3354 8857
$$
JNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 1, 12:52 PM CST, 4 hours 1 minute earlier.
Area forecast discussion, Jan 1, 12:52 PM CST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Jackson MS
1252 PM CST Sat Jan 1 2022
.DISCUSSION...
Tonight through tomorrow...
Near term forecast split into a few main concerns. The storm
system approaching potentially bringing two rounds of
weather...the first the discrete warm sector afternoon/early
evening convection... and the pressure gradient winds. The second
being the tail end of a line of convection that moves into the
region with the frontal boundary later this evening. The
timing/mode/intensity is still a bit of a question mark, even at
midday, as different parameters pull in different directions.
However, if the strong mid level cap holds with the stronger large
scale ascent still out to the west...the coverage for severe
weather will be more limited. Tonight, the main upper level trough
and surface front drag a line of showers/thunderstorms through
the region. Storms/the main line of precip associated with this
system will move into JANs forecast area late this afternoon/this
evening. All of the shower activity through today may further
limit the llvl lapse rates available for those storms. All this
being said, the winds aloft are in excess of 50-70kts, with modest
veering at the surface. The best chances for severe weather
remain to the north in proximity to the developing low.
Overnight, much colder temperatures filter in, with Sunday's
highs likely reached early in the morning...becoming colder all
day. Some of the models have been intermittently been introducing
some wrap around moisture on that low. If that were to happen, we
may see some flurries across the north...though the time frame is
brief as to when there is enough moisture in the column to support
crystals forming in the first place. However, this low is not
traditional in that the upper trough is displaced well to the
west...its positively tilted... and more of a narrow trough though
this region than a classic mature cyclonic low. Historically, the
models had been wrapping it up just east of MS...so the wrap
around moisture made sense. With this run, that detail morphed a
little. So, not a high confidence chance at the flurries on this
cycle... but enough potential in BUFkit/forecast soundings to
leave the mention in the grids for the northern counties.
Tomorrow night through Friday...
Sunday night through Wednesday: Any lingering precip is expected
to depart the area by shortly after sunset Sunday with the passage
of the mid/upper trough. Decreasing wind and clearing skies will
make for a rather cold morning Monday, with lows in 20s over most
of the area. After another night of freezing conditions Monday
night/Tuesday morning, daytime temps on Tuesday and Wednesday will
rebound closer to seasonal normals.
Late Wednesday through next Saturday: Another system will take shape
during the middle of next week as a new upper trough carves out over
the middle of the CONUS and a front develops near or just northwest
of the area. Scattered showers will be possible Wednesday night into
Thursday as this front comes through. Given the short return flow
window ahead of this system, instability is expected to be too
limited for thunderstorms. Another rather cold airmass will follow
this front, with low temperatures back down into the 20s by Friday
morning...and even some teens couldn't be ruled out in the typical
cooler pockets farther north. Heading into next weekend, the weather
pattern looks to become more progressive, with a warm front
returning northward and a chance for a few rain showers again by
next Saturday. /DL/
&&
.AVIATION...
18Z TAF discussion:
mostly VFR with some MVFR cigs below 3000 ft this afternoon.
Mainly south/southwesterly winds, but an increasing pressure
gradient has pushed the sustained to 15-20, and gusts to 30-35kts.
Increasing showers/vcts possible going into the afternoon...but
not completely sold on location/timing of TS at any location.
Better timing may be with a line of weakening thunderstorms later
as the front approaches. Front going through in the middle of the
night will set up a brief pd of LLWS and a windshift.
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 81 46 60 27 / 55 84 64 5
Meridian 81 56 65 28 / 51 90 70 20
Vicksburg 83 42 55 27 / 56 58 57 1
Hattiesburg 82 61 67 29 / 51 90 64 9
Natchez 82 44 57 27 / 49 55 51 1
Greenville 79 38 47 27 / 89 36 58 2
Greenwood 80 41 50 26 / 89 69 65 6
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 6 PM CST this evening for MSZ018-019-025>066-
072>074.
LA...Wind Advisory until 6 PM CST this evening for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 6 PM CST this evening for ARZ074-075.
&&
DL/HJSHazardous weather outlook, Jan 1, 1:39 PM CST, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 139 PM CST Sat Jan 1 2022 ARZ074-075-LAZ007>009-015-016-023-025-MSZ034>038-040>044-047>050- 053-054-021945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Washington-Humphreys-Holmes-Attala- Winston-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Warren-Hinds- Rankin-Scott-Claiborne-Copiah- 139 PM CST Sat Jan 1 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and southwest Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...This afternoon through late evening NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Mid-morning today through early this evening This afternoon through late evening, severe storms capable of damaging wind gusts up to 60mph, hail quarter to golf ball size, and tornadoes are possible. Timing will mainly be from early Saturday afternoon through just before midnight Sunday. (https://www.weather.gov/images/jan/graphicast/1.png) Today, sustained winds up to 25 mph with wind gusts up to 40 to 45 mph are expected mid-morning Saturday through late Saturday afternoon. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. MSZ018-019-025>033-021945- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha- 139 PM CST Sat Jan 1 2022 This hazardous weather outlook is for portions of central Mississippi, and north central Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...This afternoon through late evening NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Mid-morning today through early this evening This afternoon through late evening, severe storms capable of damaging wind gusts up to 70mph, large hail of quarter to golf ball size, and tornadoes are possible. Timing will mainly be from early Saturday afternoon through just before midnight Sunday. (https://www.weather.gov/images/jan/graphicast/1.png) Mid-morning today through early this evening, sustained winds up to 25 mph with wind gusts up to 40 to 45 mph are expected mid- morning Saturday through late Saturday afternoon. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. MSZ039-045-046-051-052-055>058-021945- Noxubee-Neshoba-Kemper-Newton-Lauderdale-Simpson-Smith-Jasper- Clarke- 139 PM CST Sat Jan 1 2022 This hazardous weather outlook is for portions of central Mississippi, and east central Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...This afternoon through late evening NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Mid-morning today through early this evening This afternoon through late evening, severe storms capable of damaging wind gusts up to 60mph, hail quarter to golf ball size, and tornadoes are possible. Timing will mainly be from early Saturday afternoon through just before midnight Sunday. (https://www.weather.gov/images/jan/graphicast/1.png) Mid-morning today through early this evening, sustained winds up to 20-25 mph with wind gusts up to 35 mph are expected mid-morning Saturday through late Saturday afternoon. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. LAZ024-026-MSZ059-060-021945- Catahoula-Concordia-Jefferson-Adams- 139 PM CST Sat Jan 1 2022 This hazardous weather outlook is for portions of northeast Louisiana, and southwest Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This afternoon through late evening NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Mid-morning today through early this evening This afternoon through late evening, isolated severe storms capable of damaging wind gusts and hail up to quarter size Mid- morning today through early this evening are possible. Tornadoes cannot be ruled out. Timing will mainly be from early Saturday afternoon through just before midnight Sunday. (https://www.weather.gov/images/jan/graphicast/1.png) Mid-morning today through early this evening, sustained winds up to 25 mph with wind gusts up to 40 to 45 mph are expected mid- morning Saturday through late Saturday afternoon. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. MSZ061>066-072>074-021945- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 139 PM CST Sat Jan 1 2022 This hazardous weather outlook is for portions of and south central Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This afternoon through late evening NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Mid-morning today through early this evening This afternoon through late evening, isolated severe storms capable of damaging wind gusts and hail up to quarter size are possible. Tornadoes cannot be ruled out. Timing will mainly be from early Saturday afternoon through just before midnight Sunday. (https://www.weather.gov/images/jan/graphicast/1.png) Mid-morning today through early this evening, sustained winds up to 20-25 mph with wind gusts up to 35 mph are expected mid-morning Saturday through late Saturday afternoon. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *NON-THUNDERSTORM WINDS* Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph or greater. Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph. Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph. Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jan 1, 1:38 PM CST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
138 PM CST Sat Jan 1 2022
MSZ032-038-012015-
Winston MS-Choctaw MS-
138 PM CST Sat Jan 1 2022
...A strong thunderstorm will impact portions of southeastern Choctaw
and central Winston Counties through 215 PM CST...
At 137 PM CST, Doppler radar was tracking a strong thunderstorm 10
miles west of Center Ridge, or 10 miles west of Louisville, moving
northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Louisville, Ackerman, Betheden and Millcreek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for central,
northeastern and east central Mississippi.
&&
LAT...LON 3318 8887 3297 8922 3306 8932 3318 8932
3339 8916 3334 8909 3329 8908 3329 8902
TIME...MOT...LOC 1937Z 224DEG 38KT 3311 8924
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLSpecial weather statement, Jan 1, 3:17 PM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
317 PM CST Sat Jan 1 2022
MSZ039-045-046-012200-
Kemper MS-Neshoba MS-Noxubee MS-
317 PM CST Sat Jan 1 2022
...A strong thunderstorm will impact portions of southwestern
Noxubee, northwestern Kemper and northeastern Neshoba Counties
through 400 PM CST...
At 317 PM CST, Doppler radar was tracking a strong thunderstorm near
Bluff Springs, or 8 miles south of Preston, moving northeast at 45
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Bluff Springs around 320 PM CST.
Preston around 325 PM CST.
De Kalb around 330 PM CST.
Gholson around 335 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for east central
Mississippi.
&&
LAT...LON 3264 8890 3286 8905 3292 8894 3292 8893
3293 8893 3293 8882 3299 8881 3309 8864
3284 8850
TIME...MOT...LOC 2117Z 239DEG 39KT 3277 8887
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JNESpecial weather statement, Jan 1, 4:08 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Jackson MS
408 PM CST Sat Jan 1 2022
MSZ039-012245-
Noxubee MS-
408 PM CST Sat Jan 1 2022
...A strong thunderstorm will impact portions of eastern Noxubee
County through 445 PM CST...
At 408 PM CST, Doppler radar was tracking a strong thunderstorm near
Paulette, or 16 miles southwest of Pickensville, moving northeast at
40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Prairie Point around 420 PM CST.
Bigbee Valley around 430 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for northeastern
and east central Mississippi.
&&
LAT...LON 3299 8834 3293 8846 3307 8859 3329 8831
3328 8831
TIME...MOT...LOC 2208Z 233DEG 33KT 3305 8846
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JNEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 4:17 AM CST | Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 14 hr |
| Jan 1, 1:38 PM CST | Special Weather Statement | JAN | Winston | 37 min |
| Jan 1, 3:17 PM CST | Special Weather Statement | JAN | Kemper | 43 min |
| Jan 1, 3:36 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 39 min |
| Jan 1, 4:08 PM CST | Special Weather Statement | JAN | Noxubee | 37 min |
| Jan 1, 5:30 PM CST | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 60 min |
| Jan 1, 5:30 PM CST | Tornado Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha | 60 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.